Rebound

Rebound occurs when stopping the drug makes the underlying condition worse. Most is known about rebound in insomnia. Sleeping tablets may improve sleep by inducing it more rapidly, making it sounder, and prolonging it. When the sleeping tablet is stopped, rebound may occur on the following night or two, with the insomnia being worse than ever. Eventually, the rebound insomnia subsides, but the patient may have been so distressed as to resume medication, thereby running the risk of indefinite use. The risk of rebound is greatest with short-acting benzodiazepines, especially in higher dose.

A similar problem follows stopping a daytime tranquilizer, particularly lorazepam. Anxiety and tension rebound to levels higher than those experienced on treatment and often higher than the initial complaints. Tapering off the tranquilizer over a week or two lessens or avoids this complication. Rebound may even be seen in the daytime between doses of tranquilizer. The patient, increasingly anxious as the effect of the earlier dose wears off, watches the clock until his or her next dose is due. Rebound may also occur later in the day after taking a short-acting sleeping tablet the night before.

Stop Anxiety Attacks

Stop Anxiety Attacks

Here's How You Could End Anxiety and Panic Attacks For Good Prevent Anxiety in Your Golden Years Without Harmful Prescription Drugs. If You Give Me 15 minutes, I Will Show You a Breakthrough That Will Change The Way You Think About Anxiety and Panic Attacks Forever! If you are still suffering because your doctor can't help you, here's some great news...!

Get My Free Ebook


Post a comment